Alert archive / Kentucky / River Flood Warnings in 2009
River Flood Warning 9, NWS Paducah, KY
NWS Paducah, KY issued this river flood warning at Feb 11, 2009, 8:04 PM CST for Crittenden County, Union County, Kentucky; Gallatin County, Hardin County, Illinois. It took effect at Feb 16, 2009, 11:15 AM CST. It was in force for 4 days.
The area
The counties it named.
The facts
- Issued
- Feb 11, 2009, 8:04 PM CST (02:04 UTC)
- In effect from
- Feb 16, 2009, 11:15 AM CST
- Expired
- Feb 20, 2009, 9:55 AM CST
- In force
- 4 days
- Issued by
- NWS Paducah, KY
- Flood severity
- Minor
Counties Gallatin County, IL, Hardin County, IL, Crittenden County, KY, Union County, KY
The radar
The Paducah radar (KPAH), 80 km from the middle of the area, began a volume at 02:07 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Ohio River at Shawneetown (SHNI2). The gauge peaked at 33.16 ft at Feb 18, 2009, 9:00 AM CST.
- Action stage
- 30 ft
- Minor stage
- 33 ft
- Moderate stage
- 43 ft
- Major stage
- 53 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 03381700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Paducah, KY wrote its last area forecast discussion before this river flood warning went out at Feb 11, 7:50 PM CST, 14 minutes earlier.
Area forecast discussion, Feb 11, 7:50 PM CST, 14 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PADUCAH KY 750 PM CST WED FEB 11 2009 .UPDATE... UPDATED PUBLIC PRODUCTS TO CANCEL THE HIGH WIND WARNING AN HOUR EARLY. 01Z METARS INDICATED THAT GUSTS HAD SUBSIDED SIGNIFICANTLY BELOW WARNING CRITERIA WITH SUNSET. THAT TREND SHOULD CONTINUE THROUGH THE EVENING. && .DISCUSSION... /ISSUED 442 PM CST WED FEB 11 2009/ RUC MODEL AND OBS INDICATE THAT A TIGHT PRESSURE GRADIENT WILL TAKE A WHILE TO SUBSIDE THIS EVE IN THE TRI STATE REGION. THEREFORE THE HIGH WIND WARNING WAS EXTENDED FOR THAT AREA THROUGH 800 PM. && .PREV DISCUSSION... /ISSUED 314 PM CST WED FEB 11 2009/ DISCUSSION... A VIGOROUS LOW PRESSURE SYSTEM WILL CONTINUE TO RACE THROUGH THE REGION TODAY. SOME ISOLD SMALL HAIL PRODUCING SHOWERS BEHIND THE COLD FRONT HAD FORWARD SPEEDS OF AROUND 70 MPH. IT IS SAFE TO SAY THAT AT LEAST SCT AREAS EXPERIENCED HIGH WIND WARNING CRITERIA IN THE LATE MRNG AND AFTN...AND THE SVR WINDS HAVE BEEN AND WILL BE MORE WIDESPREAD ESPECIALLY IN THE ERN HALF OF THE REGION. AN AREA OF RAIN ASSOCIATED WITH THE MID LEVEL LOW WILL CONTINUE TO MOVE ACROSS SRN IL AND SWRN IND THIS AFTN. BY 00Z...THE NOW NEARLY STACKED LOW PRESSURE SYSTEM WILL ROCKET ALL THE WAY TO NRN IND. THIS SHOULD RAPIDLY RELAX THE PRESSURE GRADIENT FOR THE EVE...ESPECIALLY IN THE SWRN HALF OF THE PAH FCST AREA. HOWEVER... THE NPW/HIGH WIND WARNING MAY HAVE TO BE EXTENDED IN THE NERN QUADRANT FOR A COUPLE MORE HOURS. THAT DECISION WILL BE MADE WITHIN THE NEXT HOUR AND WILL DEPEND ON THE LATEST OBS. ZONAL FLOW ALOFT AND HIGHER SFC PRESSURES WILL PROVIDE A MUCH MORE BENIGN FORM OF WX FOR THE REST OF THE FCST PACKAGE...HOWEVER CONDITIONS WILL NOT BE TOTALLY RAIN FREE. MAINLY ON FRI NIGHT...A MINOR MID LEVEL SHRTWV WILL PRODUCE SOME SCT RAIN SHWRS...POSSIBLY ENDING AS SNOW SHWRS IN THE NRN THIRD OF THE PAH FCST AREA EARLY ON SAT. RAIN FREE CONDITIONS SHOULD CONTINUE UNDER MID LEVEL RIDGING AND HIGH SFC PRESSURE. ON DAY 7/TUE...ANOTHER SHRTWV MAY PRODUCE ANOTHER ROUND OF RAIN SHWRS. TEMPS SHOULD BE NEAR NORMAL LEVELS IN THE WAKE OF THIS SYSTEM. THE GFS MODEL WAS MOST FAVORED IN THE EXTENDED.../DAY 4 AND BEYOND. AVIATION... WEST WINDS WILL CONTINUE TO GRADUALLY WEAKEN DURING THE EVENING HOURS...WITH SPEEDS OF 10 TO 15 KTS BY 06Z. MVFR CIGS WILL BE PREDOMINANT THROUGH MOST OF THE NIGHT...OCCASIONALLY IMPROVING TO VFR. KCGI AND KPAH CAN EXPECT P6SM SKC CONDITIONS BY 07Z TO 09Z...AND AT KEVV AND KOWB BY 10Z TO 12Z. && .PAH WATCHES/WARNINGS/ADVISORIES... KY...NONE. MO...NONE. IL...NONE. IN...NONE. && PUBLIC...DRS/DB AVIATION...RST
Hazardous weather outlook, Feb 11, 7:37 PM CST, 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PADUCAH KY 737 PM CST WED FEB 11 2009 ILZ075>078-080>094-INZ081-082-085>088-KYZ001>022-MOZ076-086-087- 100-107>112-114-121100- JEFFERSON-WAYNE IL-EDWARDS-WABASH-PERRY IL-FRANKLIN-HAMILTON- WHITE-JACKSON-WILLIAMSON-SALINE-GALLATIN-UNION IL-JOHNSON-POPE- HARDIN-ALEXANDER-PULASKI-MASSAC-GIBSON-PIKE-POSEY-VANDERBURGH- WARRICK-SPENCER-FULTON-HICKMAN-CARLISLE-BALLARD-MCCRACKEN-GRAVES- LIVINGSTON-MARSHALL-CALLOWAY-CRITTENDEN-LYON-TRIGG-CALDWELL- UNION KY-WEBSTER-HOPKINS-CHRISTIAN-HENDERSON-DAVIESS-MCLEAN- MUHLENBERG-TODD-PERRY MO-BOLLINGER-CAPE GIRARDEAU-WAYNE MO-CARTER- RIPLEY-BUTLER-STODDARD-SCOTT-MISSISSIPPI-NEW MADRID- 737 PM CST WED FEB 11 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHERN ILLINOIS...SOUTHWEST INDIANA...WESTERN KENTUCKY AND SOUTHEAST MISSOURI. .DAY ONE...TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY SOME AREA RIVERS ARE FORECAST TO REACH FLOOD STAGE LATE THIS WEEK OR NEXT WEEK. PLEASE REFER TO THE APPROPRIATE FLOOD STATEMENTS OR WARNINGS FOR DETAILS. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. DRS
In the hours before
Local storm report, Feb 11, 3:30 PM CST, 4 hours 34 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
330 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0329 PM NON-TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
02/11/2009 CHRISTIAN KY TRAINED SPOTTER
SECTIONS OF METAL SIDING ON THE PENNYRILE MALL BLOWN OFF.
&&
SMITTYLocal storm report, Feb 11, 3:32 PM CST, 4 hours 32 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
332 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0331 PM NON-TSTM WND DMG CADIZ 36.87N 87.82W
02/11/2009 TRIGG KY EMERGENCY MNGR
A FEW BUILDINGS HAVE MISSING ROOFS. TREES AND POWER LINES
DOWN. WIND SPEED ESTIMATED AT 60 MPH.
&&
SMITTYLocal storm report, Feb 11, 3:42 PM CST, 4 hours 22 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
342 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0206 AM NON-TSTM WND GST 7 NW POPLAR BLUFF 36.84N 90.50W
02/11/2009 M49.00 MPH BUTLER MO TRAINED SPOTTER
NUMEROUS WIND GUSTS OF 30 TO 40 MPH...MEASURED PEAK GUST
TO 49 MPH.
0900 AM NON-TSTM WND GST CALVERT CITY 37.03N 88.35W
02/11/2009 M51.00 MPH MARSHALL KY NWS EMPLOYEE
0945 AM NON-TSTM WND GST METROPOLIS 37.15N 88.71W
02/11/2009 M47.00 MPH MASSAC IL AWOS
0959 AM NON-TSTM WND GST HOPKINSVILLE 36.85N 87.49W
02/11/2009 M42.00 MPH CHRISTIAN KY AMATEUR RADIO
1024 AM NON-TSTM WND GST POPLAR BLUFF 36.76N 90.41W
02/11/2009 M46.00 MPH BUTLER MO ASOS
1045 AM NON-TSTM WND GST 7 SE HOPKINSVILLE 36.78N 87.40W
02/11/2009 M46.00 MPH CHRISTIAN KY TRAINED SPOTTER
REPORTED AT I-24 AT EXIT 73
1100 AM TSTM WND GST HOPKINSVILLE 36.85N 87.49W
02/11/2009 E60.00 MPH CHRISTIAN KY TRAINED SPOTTER
1100 AM TSTM WND DMG 10 E HOPKINSVILLE 36.85N 87.31W
02/11/2009 CHRISTIAN KY EMERGENCY MNGR
LATE REPORT...SECTIONS OF TIN ROOF BLOWN OFF OF BARN.
1100 AM TSTM WND GST DAWSON SPRINGS 37.17N 87.69W
02/11/2009 E60.00 MPH HOPKINS KY TRAINED SPOTTER
1105 AM NON-TSTM WND GST CAIRO 37.00N 89.18W
02/11/2009 M45.00 MPH ALEXANDER IL ASOS
1107 AM NON-TSTM WND GST FORT CAMPBELL NORTH 36.65N 87.46W
02/11/2009 M61.00 MPH CHRISTIAN KY ASOS
1107 AM NON-TSTM WND GST FORT CAMPBELL NORTH 36.65N 87.46W
02/11/2009 M61.00 MPH CHRISTIAN KY BROADCAST MEDIA
1111 AM NON-TSTM WND GST LONE OAK 37.04N 88.67W
02/11/2009 E60.00 MPH MCCRACKEN KY TRAINED SPOTTER
1111 AM NON-TSTM WND GST PADUCAH 37.07N 88.64W
02/11/2009 M51.00 MPH MCCRACKEN KY ASOS
1112 AM NON-TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
02/11/2009 M44.00 MPH CAPE GIRARDEAU MO ASOS
1115 AM NON-TSTM WND GST CAPE GIRARDEAU 37.31N 89.55W
02/11/2009 E60.00 MPH CAPE GIRARDEAU MO BROADCAST MEDIA
REPORTED BY KFVS 12
1125 AM NON-TSTM WND GST CAIRO 37.00N 89.18W
02/11/2009 M50.00 MPH ALEXANDER IL AWOS
1131 AM TSTM WND GST OWENSBORO 37.76N 87.12W
02/11/2009 M46.00 MPH DAVIESS KY AWOS
1131 AM NON-TSTM WND GST MURRAY 36.61N 88.32W
02/11/2009 E50.00 MPH CALLOWAY KY TRAINED SPOTTER
LASTED ABOUT 2 MINUTES
1152 AM NON-TSTM WND GST THOMPSONVILLE 37.91N 88.76W
02/11/2009 E50.00 MPH FRANKLIN IL TRAINED SPOTTER
1155 AM NON-TSTM WND GST HARRISBURG 37.74N 88.55W
02/11/2009 M55.00 MPH SALINE IL AWOS
1200 PM NON-TSTM WND DMG PADUCAH 37.07N 88.64W
02/11/2009 MCCRACKEN KY NWS EMPLOYEE
LARGE PINE TREE UPROOTED
1225 PM NON-TSTM WND GST FAIRFIELD 38.38N 88.37W
02/11/2009 M51.00 MPH WAYNE IL AWOS
1225 PM NON-TSTM WND GST CAIRO 37.00N 89.18W
02/11/2009 M55.00 MPH ALEXANDER IL AWOS
1248 PM NON-TSTM WND GST PADUCAH 37.07N 88.64W
02/11/2009 M63.00 MPH MCCRACKEN KY ASOS
MEASURED AT THE PADUCAH ASOS.
0107 PM NON-TSTM WND DMG CAPE GIRARDEAU 37.31N 89.55W
02/11/2009 CAPE GIRARDEAU MO BROADCAST MEDIA
58 MPH GUST
0115 PM NON-TSTM WND DMG PADUCAH 37.07N 88.64W
02/11/2009 MCCRACKEN KY EMERGENCY MNGR
NEW BUILDING UNDER CONSTRUCTION BLOWN DOWN ON HOPE ROAD.
BUILDING WAS FRAMED UP.
0129 PM NON-TSTM WND DMG WEST PADUCAH 37.08N 88.74W
02/11/2009 MCCRACKEN KY OFFICIAL NWS OBS
63 MPH GUST
0138 PM NON-TSTM WND DMG 3 S MURRAY 36.57N 88.32W
02/11/2009 CALLOWAY KY TRAINED SPOTTER
TREES AND POWER LINES DOWN ACROSS HIGHWAY 641
0143 PM NON-TSTM WND DMG MURRAY 36.61N 88.32W
02/11/2009 CALLOWAY KY TRAINED SPOTTER
POWER POLE BROKE AND FELL ONTO 16TH STREET.
0148 PM NON-TSTM WND DMG LONE OAK 37.04N 88.67W
02/11/2009 MCCRACKEN KY TRAINED SPOTTER
SEVERAL LARGE TREE LIMBS DOWN IN THE COMMUNITY.
0154 PM NON-TSTM WND GST HOPKINSVILLE 36.85N 87.49W
02/11/2009 M52.00 MPH CHRISTIAN KY TRAINED SPOTTER
0155 PM NON-TSTM WND GST 4 S MADISONVILLE 37.28N 87.51W
02/11/2009 M63.00 MPH HOPKINS KY DEPT OF HIGHWAYS
RECORDED BY KENTUCKY MESONET.
0201 PM NON-TSTM WND GST OWENSBORO 37.76N 87.12W
02/11/2009 M73.00 MPH DAVIESS KY AWOS
REPORTED BY AIRPORT WEATHER INSTRUMENTS.
0205 PM NON-TSTM WND DMG CHARLESTON 36.92N 89.34W
02/11/2009 MISSISSIPPI MO EMERGENCY MNGR
NUMEROUS ELECTICAL POLES FALLING COUNTYWIDE.
0205 PM NON-TSTM WND DMG MURRAY 36.61N 88.32W
02/11/2009 CALLOWAY KY EMERGENCY MNGR
PORTIONS OF MURRAY STATE UNIVERSITY ARE BEING DISRUPTED
DUE TO SNAPPED POWER POLES.
0210 PM HAIL OWENSBORO 37.76N 87.12W
02/11/2009 E0.25 INCH DAVIESS KY EMERGENCY MNGR
REPORTED AT THURSTON AND DURMONT ROAD
0210 PM NON-TSTM WND GST MURRAY 36.61N 88.32W
02/11/2009 M65.00 MPH CALLOWAY KY BROADCAST MEDIA
RECORDED ON FINE ARTS BUILDING AT MURRAY STATE, 8 STORIES
ABOVE THE GROUND.
0217 PM NON-TSTM WND DMG MADISONVILLE 37.34N 87.51W
02/11/2009 HOPKINS KY EMERGENCY MNGR
NUMEROUS TREES AND POWER LINES DOWN COUNTYWIDE.
0219 PM NON-TSTM WND DMG MADISONVILLE 37.34N 87.51W
02/11/2009 HOPKINS KY EMERGENCY MNGR
TREES AND POWER LINES DOWN THROUGHOUT THE COUNTY
0220 PM NON-TSTM WND GST 6 N HOPKINSVILLE 36.94N 87.49W
02/11/2009 M59.00 MPH CHRISTIAN KY DEPT OF HIGHWAYS
REPORTED BY KENTUCKY MESONET.
0221 PM HAIL WEST SALEM 38.52N 88.01W
02/11/2009 E0.25 INCH EDWARDS IL TRAINED SPOTTER
0224 PM NON-TSTM WND GST HOPKINSVILLE 36.85N 87.49W
02/11/2009 E65.00 MPH CHRISTIAN KY TRAINED SPOTTER
0225 PM NON-TSTM WND DMG REIDLAND 37.01N 88.53W
02/11/2009 MCCRACKEN KY TRAINED SPOTTER
PORTIONS OF ROOF FROM LARGE GROCERY STORE BLOWN OFF AND
LANDED IN TREES ACROSS THE STREET.
0225 PM NON-TSTM WND DMG PRINCETON 37.11N 87.88W
02/11/2009 CALDWELL KY LAW ENFORCEMENT
MOBILE HOME BLOWN OVER
0225 PM NON-TSTM WND DMG PRINCETON 37.11N 87.88W
02/11/2009 CALDWELL KY LAW ENFORCEMENT
MOBILE HOME BLOWN OVER.
0230 PM NON-TSTM WND GST 6 N HOPKINSVILLE 36.94N 87.49W
02/11/2009 M62.00 MPH CHRISTIAN KY DEPT OF HIGHWAYS
REPORTED BY KENTUCKY MESONET.
0243 PM NON-TSTM WND DMG MORGANFIELD 37.68N 87.91W
02/11/2009 UNION KY EMERGENCY MNGR
STRUCTIONAL DAMAGE TO 2 BRICK BUILDINGS IN THE DOWNTOWN
AREA.
0243 PM NON-TSTM WND DMG GREENVILLE 37.21N 87.18W
02/11/2009 MUHLENBERG KY TRAINED SPOTTER
WIDEPSREAD POWER OUTAGES REPORTED COUNTYWIDE.
0246 PM NON-TSTM WND GST MOUNT VERNON 37.94N 87.90W
02/11/2009 M63.00 MPH POSEY IN BROADCAST MEDIA
0246 PM NON-TSTM WND GST WAYNE CITY 38.35N 88.59W
02/11/2009 M47.00 MPH WAYNE IL BROADCAST MEDIA
0246 PM NON-TSTM WND GST OWENSBORO 37.76N 87.12W
02/11/2009 M54.00 MPH DAVIESS KY BROADCAST MEDIA
0246 PM NON-TSTM WND GST OAKLAND CITY 38.34N 87.35W
02/11/2009 M51.00 MPH GIBSON IN BROADCAST MEDIA
0301 PM NON-TSTM WND GST NEWBURGH 37.95N 87.40W
02/11/2009 M45.00 MPH WARRICK IN TRAINED SPOTTER
0329 PM NON-TSTM WND DMG HOPKINSVILLE 36.85N 87.49W
02/11/2009 CHRISTIAN KY TRAINED SPOTTER
SECTIONS OF METAL SIDING ON THE PENNYRILE MALL BLOWN OFF.
0331 PM NON-TSTM WND DMG CADIZ 36.87N 87.82W
02/11/2009 TRIGG KY EMERGENCY MNGR
A FEW BUILDINGS HAVE MISSING ROOFS. TREES AND POWER LINES
DOWN. WIND SPEED ESTIMATED AT 60 MPH.
&&
SMITTYLocal storm report, Feb 11, 3:46 PM CST, 4 hours 18 minutes before
PRELIMINARY LOCAL STORM REPORT...SUMMARY
NATIONAL WEATHER SERVICE PADUCAH KY
346 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0115 PM NON-TSTM WND DMG PADUCAH 37.07N 88.64W
02/11/2009 MCCRACKEN KY EMERGENCY MNGR
CORRECTION FOR ROAD NAME...NEW BUILDING UNDER
CONSTRUCTION BLOWN DOWN ON NEW HOLT ROAD. BUILDING WAS
FRAMED UP.
&&
SMITTYLocal storm report, Feb 11, 4:12 PM CST, 3 hours 52 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
412 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0405 PM NON-TSTM WND GST 3 N HOPKINSVILLE 36.90N 87.49W
02/11/2009 E57 MPH CHRISTIAN KY MESONET
&&
JAYSONWLocal storm report, Feb 11, 4:14 PM CST, 3 hours 50 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PADUCAH KY
414 PM CST WED FEB 11 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0342 PM NON-TSTM WND GST NEWBURGH 37.95N 87.40W
02/11/2009 M51 MPH WARRICK IN TRAINED SPOTTER
&&
JAYSONWThe office that day
Everything else NWS Paducah, KY issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Feb 11, 8:04 PM CST | River Flood Warning | PAH | Daviess, Henderson | 39 hr |
| Feb 12, 8:52 AM CST | River Flood Warning | PAH | Butler | 26 hr |
Nearby
River Flood Warnings in Kentucky, 2009River Flood Warnings in Illinois, 2009Every river flood warning in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.